Highlighted
Member
Posts: 2
Registered: ‎07-09-2018

Re: Been on Tamoxifen for about 5 weeks

Thank you for both your replies, Ladies.

I saw my oncologist today. I have discussed the option of giving it another 3 months to see how I get on. We'll see...
Thank you again, and I am glad to hear that you both seem to get on ok with it. It is different for everyone, of course.

Community Champion
Posts: 3,167
Registered: ‎17-03-2016

Re: Been on Tamoxifen for about 5 weeks

Hi Jules,
Not a lot to suggest really, other than to give it a bit more time & see what the onc says. As ever, it also depends on how you feel about minimising the recurrance risk & the onc will be best placed to advise on that.
I’ve been on tamox for over 2 years now & it’s been all ok with me, but of course, we can react differently & I’m older that you. Ageing? I’ve not noticed anything particularly, hopefully, one of the others will be along to share experiences.
ann x
Community Champion
Posts: 9,816
Registered: ‎16-11-2016

Re: Been on Tamoxifen for about 5 weeks

Julestar

 

I am a lot older than you at 60 and am on tamoxifen, basically because it is better for me than the other post menopausal tablets as I have osteoporosis of the spine.  I have been on it now for 2 years, I do remember the first eight weeks or so being rather anxious, I would cry even when someone said something nice to me however it did pass, as did the snappiness, as I described it.

 

xxx

Member
Posts: 2
Registered: ‎07-09-2018

Been on Tamoxifen for about 5 weeks

[ Edited ]

Hello everyone.
This is my first post here. To cut a long story short: I was dx with ER+ BC in June, had a lumpectomy with 4 lymph nodes removed (which were all clear on biopsy). I did the oncotype test which came back as a low score of 7. I was therefore able to skip chemo, but did radiotherapy for 1 month. I have now been on Tamoxifen for approximately 5 weeks and I have to say that I feel pretty awful: anxious, depressed, foggy headed. The hot flushes are kind of mild and only happen at night, so I can sort of cope with those, it's the mood changes I don't like.

At first I thought this was all due to the stress of having and being treated for BC, but now I'm pretty sure it's the Tamoxifen messing with my brain chemistry.

Does this effect eventually wear off? I am pretty concerned about it. Another concern is the effect that blocking oestrogen in the skin will have on my skin. I have read that this can cause premature aging. Whilst I understand that at 42 I won't have the youthful looks of a 32 year old, and it might seem like vanity, I just don't particularly like the idea of aging too much before my time (who would?).

I think I just wanted to get that off my chest, I'm feeling rather down about myself lately. I see my oncologist on Monday. Has anyone stopped this drug and found it made them feel better about things?? Anyone stayed on it and things improved?? Did you notice any skin changes?? I was feeling ok until I started Tamoxifen, definitely not anxious all the time...